Facebook Pixel
EmpowHER Guest

darker discharge

By Anonymous May 1, 2015 - 10:37am
Rate This

I took the morning after pill about 2 weeks ago and this morning i had a dark brown discharge , i read a few things and its makinng me paranoid i really dont want to be pregnant, so is this a normal thing to happen? Plus im due my period today aswell

Add a Comment1 Comments


Hi Anon,

Thank you for sharing your question with the EmpowHER community.

If your menstrual cycle is due today, then the brown discharge is part of it.  When hormone levels in the uterus are adjusted up or down, different things happen like change in discharge, amount of flow, etc.  It's different for every woman.  A common side effect of taking the morning after pill is brown discharge and/or brown spotting.

If you took the morning after pill as directed, then it should be effective against preventing pregnancy.

Does the brown discharge have a strong order?  If so, it could be a sign of infection and you should get it checked out.

I hope this helps.

Be well,


May 1, 2015 - 2:55pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Emergency Contraception

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!